Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 8, 2012, 4:00 PM EDT for Stewart County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2012, 4:00 PM EDT (20:00 UTC)
- Expired
- May 8, 2012, 4:30 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Stewart County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS82 KFFC 082000 SPSFFC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT TUE MAY 8 2012 GAZ102-082030- 400 PM EDT TUE MAY 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND GUSTY WINDS IN STEWART COUNTY UNTIL 430 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHARLES...MOVING SOUTHEAST AT 10 MPH. HEAVY DOWNPOURS CAN BE EXPECTED ACROSS STEWART COUNTY...INCLUDING AREAS AROUND CHARLES...LOUVALE...PROVIDENCE CANYON STATE PARK...LUMPKIN...WESTVILLE AND RICHLAND. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE ALSO. && LAT...LON 3210 8465 3194 8480 3212 8496 3222 8480 TIME...MOT...LOC 1957Z 314DEG 10KT 3212 8481 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 8, 3:38 PM EDT, 22 minutes earlier.
Area forecast discussion, May 8, 3:38 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 338 PM EDT TUE MAY 8 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... COLD FRONT PUSHING INTO NORTHWEST GEORGIA. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE FRONT AS SOME BREAKS IN THE CLOUDS HAVE ALLOWED FOR DAYTIME HEATING TO BEGIN TO DESTABILIZE THE ATMOSPHERE. LATEST ANALYSIS SHOWS MU CAPE VALUES 500-1000 J/KG BUT SHOULD INCREASE TO NEAR 1500 J/KG LATE THIS AFTERNOON/EARLY EVENING. STILL EXPECT PRECIP COVERAGE TO INCREASE INTO THE EVENING AND CANT RULE OUT THE POSSIBILITY OF A SEVERE STORM...BUT WOULD BE ISOLATED. FRONT WILL SINK INTO THE ATL METRO AREA TONIGHT AND LOSS OF DAYTIME HEATING WILL HELP TO LIMIT STORMS. HAVE DROPPED POPS OVERNIGHT AND EVEN INTO SLIGHT CHANCE /NORTH/ TO 10 PERCENT /CENTRAL/ FOR THE LAST HALF OF THE NIGHT. WITH FRONT ACROSS ATL METRO IN THE MORNING WEDNESDAY...WILL SEE SHOWERS DEVELOP IN THE MORNING ACROSS THIS AREA. INSTABILITY SEEMS TO BE BEST AHEAD OF THE BEST RAIN CHANCES...SO MAINLY SHOWERS IN THE MORNING...WITH THE BEST CHANCE OF THUNDER ACROSS CENTRAL GEORGIA DURING THE AFTERNOON. WITH UPPER LEVEL DYNAMICS OF TROUGH MOVING INTO GEORGIA ON WEDNESDAY...MAY SEE ENHANCED CONVECTION AND POSSIBILITY OF SEVERE STORMS ACROSS CENTRAL GEORGIA DURING THE AFTERNOON. LIMITING FACTOR THOUGH MAY BE THE DISPLACEMENT OF BEST PRECIP CHANCES AND INSTABILITY. FRONT WILL MOVE INTO SOUTH GEORGIA BY WEDNESDAY NIGHT...TAKING BEST PRECIP CHANCES WITH IT AND FOR THE FIRST TIME IN AWHILE...HAVE NO POPS FOR THE SECOND HALF OF WEDNESDAY NIGHT. MIN TEMPS LEAN TOWARD THE WARMER MET WHILE MAX TEMPS FOR WEDNESDAY ARE CLOSER TO A MAV/MET BLEND. .LONG TERM /THURSDAY THROUGH TUESDAY/... GFS/ECMWF REMAIN IN GOOD AGREEMENT THROUGH THE WEEKEND...THEN TIMING DIFFERENCES OCCUR IN THE NEXT SYSTEM FOR EARLY NEXT WEEK. THEREFORE WILL NOT MAKE ANY CHANGES TO THE LONG TERM. THE PREVIOUS LONG TERM DISCUSSION IS ATTACHED... PREVIOUS LONG TERM /THURSDAY THROUGH TUESDAY/... /ISSUED 359 AM EDT TUE MAY 8 2012/ HIGH PRESSURE BUILDS INTO THE SOUTHEAST U.S. THURSDAY AND REMAINS DOMINANT OVER NORTH AND CENTRAL GEORGIA INTO THE WEEKEND. EXTENDED PROGS CONTINUE TO SHOW SOME DEEPER MOISTURE SPREADING BACK INTO OUR AREA SUNDAY INTO MONDAY AS A WEAK BOUNDARY DRIFTS SOUTHWARD FROM THE OHIO/TENNESSEE VALLEY...AND A LOW PRESSURE SYSTEM LIFTS NORTHEAST FROM THE GULF. WILL KEEP POPS IN THE SLIGHT CHANCE RANGE ON SUNDAY AND MONDAY FOR NOW UNTIL WE CAN GET A BETTER HANDLE ON THESE FEATURES. OVERALL...NEAR NORMAL TEMPERATURES EXPECTED DURING THE PERIOD. && .AVIATION... 18Z UPDATE... SHOWERS HAVE ALREADY STARTED TO DEVELOP ACROSS THE AREA BUT THINK BEST CHANCE OF CONVECTION AT THE TAF SITES WILL STILL BE LATER THIS AFTERNOON /20-24Z/ THOUGH CHANCE OF THUNDER EXISTS THROUGH 02Z. ALTHOUGH PRECIP CHANCES WILL DECREASE OVERNIGHT...EXPECT AREA OF SHRA TO SET UP OVER THE ATL AREA DURING THE LATE MORNING BUT DECREASE FOR THE AFTERNOON AS THE FRONT MOVES INTO SOUTH GEORGIA. CHANCE OF TSRA IN THE MORNING IS LOW. WINDS WILL BECOME MORE NW AS THE FRONT MOVES THROUGH AND SHOULD STAY ON THE WEST SIDE THROUGH THE TAF PERIOD. GUSTS WITH TSRA TODAY BUT BETTER CHANCE OF STRONG PREDOMINATE WINDS ON WEDNESDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON WINDS AND VSBYS. MEDIUM CONFIDENCE ON CIGS AND MORNING VSBYS. HIGH CONFIDENCE ON OCCURRENCE OF TSRA AT THE AIRPORT...BUT ONLY MEDIUM CONFIDENCE ON THE TIMING. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 75 53 79 / 40 60 10 0 ATLANTA 64 75 54 77 / 40 60 10 0 BLAIRSVILLE 60 70 47 70 / 50 50 10 0 CARTERSVILLE 61 74 48 76 / 50 30 10 0 COLUMBUS 66 79 56 81 / 40 60 10 0 GAINESVILLE 63 74 53 75 / 40 50 10 0 MACON 65 80 54 82 / 40 60 20 0 ROME 62 77 50 76 / 40 30 10 0 PEACHTREE CITY 62 74 48 77 / 40 60 10 0 VIDALIA 68 84 64 82 / 40 60 30 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 8, 11:07 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1107 AM EDT TUE MAY 8 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1107 AM EDT TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED. ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING. .SYNOPSIS... A COLD FRONT EXTENDING FROM THE OHIO VALLEY INTO EAST TEXAS WILL MOVE SOUTHEAST...APPROACHING NORTHWEST GEORGIA THIS EVENING. WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THE FRONT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH SEVERE STORMS WILL BE QUARTER SIZED HAIL AND WIND GUSTS UP TO 60 MPH. THE BEST CHANCE FOR SEVERE STORMS WILL BE GENERALLY BETWEEN 4 PM AND 10 PM. .DISCUSSION... WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE WARM MOIST AIRMASS AHEAD OF A COLD FRONT MOVING SOUTHEAST FROM THE OHIO/TENNESSEE VALLEY REGION THIS AFTERNOON. WITH CAPE VALUES EXPECTED TO INCREASE INTO THE 1000 TO 1500 J/KG RANGE...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY..AND THEN AGAIN ON SUNDAY AND MONDAY. NO HAZARDOUS WEATHER IS ANTICIPATED THURSDAY THROUGH SATURDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 8, 4:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT TUE MAY 8 2012 GAZ102-082030- 400 PM EDT TUE MAY 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND GUSTY WINDS IN STEWART COUNTY UNTIL 430 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CHARLES...MOVING SOUTHEAST AT 10 MPH. HEAVY DOWNPOURS CAN BE EXPECTED ACROSS STEWART COUNTY...INCLUDING AREAS AROUND CHARLES...LOUVALE...PROVIDENCE CANYON STATE PARK...LUMPKIN...WESTVILLE AND RICHLAND. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. SMALL HAIL AND GUSTY WINDS ARE POSSIBLE ALSO. && LAT...LON 3210 8465 3194 8480 3212 8496 3222 8480 TIME...MOT...LOC 1957Z 314DEG 10KT 3212 8481
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:01 PM EDT | Special Weather Statement | FFC | Schley | 29 min |
| May 8, 4:36 PM EDT | Special Weather Statement | FFC | Walton | 24 min |
| May 8, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Stewart, Webster | 34 min |
| May 8, 6:11 PM EDT | Special Weather Statement | FFC | Schley | 34 min |
| May 8, 6:49 PM EDT | Special Weather Statement | FFC | Spalding | 26 min |
| May 8, 7:40 PM EDT | Special Weather Statement | FFC | Warren | 35 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.